1952

105 / 1. 25 ~ 1. 31

 

藥物警訊

 

SGLT2 Inhibitors: Drug Safety Communication - Labels to Include Warnings About Too Much Acid in the Blood and Serious Urinary Tract Infections

 

AUDIENCE: Pharmacy, Emergency Medicine


ISSUE: An FDA safety review has resulted in adding warnings to the labels of a specific class of type 2 diabetes medicines called sodium-glucose cotransporter-2 (SGLT2) inhibitors about the risks of too much acid in the blood and of serious urinary tract infections. Both conditions can result in hospitalization.


FDA issued a Drug Safety Communication in May 2015 warning about the risk of ketoacidosis with SGLT2 inhibitors and alerting that the Agency would continue to evaluate this safety issue. A review of the FDA Adverse Event Reporting System (FAERS) database from March 2013 to May 2015 identified 73 cases of ketoacidosis in patients with type 1 or type 2 diabetes treated with SGLT2 inhibitors (see the Drug Safety Communication Data Summary). Symptoms of ketoacidosis include nausea, vomiting, abdominal pain, tiredness, and trouble breathing.


FDA also identified 19 cases of life-threatening blood infections (urosepsis) and kidney infections (pyelonephritis) that started as urinary tract infections with the SGLT2 inhibitors reported to FAERS from March 2013 through October 2014. All 19 patients were hospitalized, and a few required admission to an intensive care unit or dialysis in order to treat kidney failure.


As a result, FDA added new Warnings and Precautions to the labels of all SGLT2 inhibitors to describe these two safety issues, and to provide prescribing and monitoring recommendations. FDA is also requiring manufacturers of SGLT2 inhibitors to conduct a required postmarketing study. This required enhanced pharmacovigilance study requests that manufacturers perform analyses of spontaneous postmarketing reports of ketoacidosis in patients treated with SGLT2 inhibitors, including specialized follow-up to collect additional information, for a period of 5 years.


BACKGROUND: SGLT2 inhibitors are a class of prescription medicines that are FDA-approved for use with diet and exercise to lower blood sugar in adults with type 2 diabetes. Medicines in the SGLT2 inhibitor class include canagliflozin, dapagliflozin, and empagliflozin.


RECOMMENDATION: Patients should stop taking their SGLT2 inhibitor and seek medical attention immediately if they have any symptoms of ketoacidosis.


Health care professionals should assess for ketoacidosis and urinary tract infections in patients taking SGLT2 inhibitors who present with suggestive symptoms. Ketoacidosis associated with the use of SGLT2 inhibitors can occur even if the blood sugar level is not very high. If ketoacidosis is suspected, the SGLT2 inhibitor should be discontinued and treatment instituted promptly.


Read the MedWatch Safety Alert, including a link to the FDA Drug Safety Communication, at:
http://www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm475553.htm


美國FDA發布藥物安全警訊,第2型糖尿病用藥SGLT2 inhibitors之仿單將新增可能發生酸中毒及嚴重泌尿道感染副作用之警語。此兩種情況皆可能導致病人需住院治療。


SGLT2 inhibitors為經美國FDA核可用於治療第2型糖尿病之處方藥。此藥理分類藥品成分有canagliflozin, dapagliflozin及empagliflozin。


美國FDA針對2015年5月時發布的SGLT2 inhibitors造成酮酸中毒之安全警訊再進行評估,回顧美國FDA藥物不良反應通報系統資料庫中2013年3月到2015年5月共73件第1型或第2型糖尿病人使用SGLT2 inhibitors後發生酮酸中毒之案例,經查所有病人皆需住院或進行緊急處置,多數案例中,因其血糖值未產生異常故無立即發現酮酸中毒現象,導致部分案例沒有及時接受治療。


美國FDA同時也分析了2013年3月至2014年10月共19件使用SGLT2 inhibitors發生泌尿道感染之後演變成危及生命之尿毒症和腎盂腎炎案例,19件案例中所有病人皆入院接受治療,少數甚至需轉加護病房照顧或進行透析治療。


因此,所有SGLT2 inhibitors仿單將新增相關警語及注意事項並提供醫療人員相關開方及監測建議。同時美國FDA也要求廠商進行藥物上市後主動監視計畫。


美國FDA建議正在服用SGLT2 inhibitors之病人若有出現疑似酮酸中毒之症狀,如噁心嘔吐、腹痛、疲倦和呼吸困難,應立即停藥並就醫;醫療人員應評估病人服用SGLT2 inhibitors後是否有出現疑似酮酸中毒或泌尿道感染症狀,需注意即使未有血糖值異常,也可能發生酮酸中毒。若懷疑為酮酸中毒,應立即停用SGLT2 inhibitors並給予適當治療。


相關訊息與連結請參考FDA網址:


http://www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm475553.htm
[Posted 12/4/2015]


資料來源:美國FDA之藥物安全警訊
資料提供:台大醫院藥劑部

 

回首頁